Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking provera for PCOS and menorrhagia. Missed taking medication. Heavy bleeding. What to do?

Hi, I have been diagnosed with PCOS and I alsio have mennorhagia and so a doctor had prescribed Provera 5mg for me. I live in Jamaica and its very expensive for me so I could only afford 5 at the time out of the 10 that I should take. I missed taking the tablet for 3 days and the bleeding got really really heavy and I was feeling terrible pain on Friday and it got worse Yesterday and the pain is accompanied with a horrible feeling. I got 5 more of the pills yesterday, should I take the 5 or do I need to take 10 for the heavy bleeding and the horrible feeling to go away?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello there.

The heavy bleeding is due to missing of the provera doses.
Taking these hormonal tablets irregularly can cause more harm than being useful.

So do take them regularly as prescribed.

For now you visit a gynecologist to take appropriate medication to control bleeding.

Do not take any self medication.

If provera is expensive, you can consult your gynecologist to change the prescription. If you do not desire pregnancy, ocp would be a better choice in pcos with menorrhagia.

Take care..
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor